Temporary relief of HIV rash
Dec 26, 2012
My son is coming to visit me for the holidays. He called from the airport and said he has a rash. The photos sent show hive like welts, red and blotchy. What can we use to treat them while he is here for 10 days? He is on Atripla for HIV (diagnosed 11 months ago). He says they are itchy and moreso after he showers.
Response from Dr. Henry
If the rash is relatively new then seems unlikely to be due to Atripla (rash usually seen soon after starting) but could be due to a variety or conditions including allergic reaction to another medication or chemical/exposure, severe ezcema, folliculitis, seborrhea. Treatment vary according to underlying cause. If allergic often will be relieved by an antihistamine such as diphenhydramine. If severe needs to be evaluated clinicallY (severe include eye, mouth, breathing problems or rash persisting/worsening). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does White Tongue Mean I Have AIDS?
- Is Sinus Infection An Early Sign Of HIV?
- Ache In Testicles After Oral Sex Worried I Have HIV
- Burning Penis After Anal Sex Bottom Worried I Have HIV
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Oral Ulcers After Fingering Stripper Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.